MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Evaluation - the device was not returned to assist with the investigation.If the complaint device becomes available for investigation, the device will be evaluated and the file will be updated at that time.The device was shipped with instructions for use (ifu), which provides the warnings, precautions, and instructions for use.In the instructions for use section, the ifu states "if the coil position is correct, use the torque device to turn the delivery wire counterclockwise 8-10 times, until coil detachment can either be felt or visualized under fluoroscopy.It is recommended that the junction remain just inside the tip of the catheter." the ifu in the coil delivery technique and coil size selection also states "in general, the first coil selected should have a diameter that is 20% larger, or 2 mm oversized, than the vessel that is being occluded." a complaint history search revealed this to be the only reported complaint associated to the complaint lot number 7130984.For this case, very limited information was available.No additional evaluation of the device was performed since the device was not returned, and images were not provided.No evidence was found indicating that the device was manufactured outside of cook inc.Specifications.Based on the description of event, it is likely that the event was caused by the user technique, however, at this time there is no objective evidence to determine if this complaint was caused by a procedural or device related circumstance.Thus the root cause of this event cannot be determined.Nevertheless, the appropriate personnel have been notified of this incident.No risk reduction measures are required at this time.
 
Event or Problem Description
During a pelvic congestion embolization procedure, the physician had inserted the retracta detachable embolization coil, but encountered difficulty to deploy.It was reported that the physician had to rotate the deployment wire about 30 times to get the coil to deploy (1820334-2017-00213).A second device of a larger size was reported to have been used during the same procedure.The attending physician also experienced difficulty deploying this device.The device wire broke while the attending was performing additional manipulation to deploy the coil (1820334-2017-00040).The physician obtained a competitors' device and successfully completed the procedure.No adverse patient consequences were reported.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6304147
Report Number1820334-2017-00213
Device Sequence Number968471
Product Code KRD
UDI-Device Identifier10827002341989
UDI-Public(01)10827002341989(17)210803(10)7130984
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K123712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-8
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2017
Initial Report FDA Received Date02/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1